MAUDE Adverse Event Report: SYNTHES GMBH CANCELLOUSSCR ø4 L50/15 SST; SCREW, FIXATION, BONE

SYNTHES GMBH CANCELLOUSSCR ø4 L50/15 SST; SCREW, FIXATION, BONE
Model Number 207.050
Medical Device Problem Codes Break (1069); Entrapment of Device (1212)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/20/2023
Type of Reportable Event Malfunction
Event or Problem Description
Device report from depuy synthes reports an event in united kingdom as follows: it was reported that on (b)(6)2023, during a procedure a screw broke in the patient.Half of the screw remains inside the patient.The surgeon opened another instrument tray.There was a surgical delay of five (5) minutes.There were no patient consequences.This report is for one (1) 4.0mm cancellous bone screw partially threaded/50mm.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d9: complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.H3, h6: the investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.A manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.Part# 207.050ts, lot # 7l25113, manufacturing site: werk selzach logistik, supplier: (b)(4), release to warehouse date: 02 sep 2020, expiration date: 01 sep 2025.H3, h6: the device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.If information is obtained that was not available for this medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Additional narrative: the product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that threaded tip of the cancellous ã¸4 l50/15 sst broken, the broken fragment was not returned.No other issues were observed.The device, component or fragment remains in patient issues could be not confirmed since x-ray evidence was not provided.A dimensional inspection was not performed due to post manufacturing damage.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to excessive/unintended forces.The overall complaint was confirmed as the observed condition of the cancellousscr ã¸4 l50/15 sst [207.050ts/7l25113] would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Drawing/specifications reviewed: yes.Dimensional inspection: n/a.Device history lot: part# 207.050ts lot # 7l25113 manufacturing site: werk selzach logistik supplier:(b)(4) release to warehouse date: 02 sep 2020 expiration date: 01 sep 2025 a manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
CANCELLOUSSCR ø4 L50/15 SST
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
WERK SELZACH
bohnackerweg 5
selzach CO 2545
SZ   2545
Manufacturer Contact
kate karberg
eimattstrasse 3
oberdorf 4436
SZ   4436
3035526892
MDR Report Key16875926
Report Number8030965-2023-05823
Device Sequence Number5730679
Product Code HWC
UDI-Device Identifier10886982147936
UDI-Public(01)10886982147936
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K083213
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/01/2025
Device Model Number207.050
Device Catalogue Number207.050TS
Device Lot Number7L25113
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/20/2023
Supplement Date Received by Manufacturer05/26/2023
06/08/2023
Initial Report FDA Received Date05/05/2023
Supplement Report FDA Received Date05/31/2023
06/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/02/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown